Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 211, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 15, 2015, 12:35 PM CDT for Hickory County, Polk County, Missouri. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 15, 2015, 12:35 PM CDT (17:35 UTC)
- Expired
- Jul 15, 2015, 1:00 PM CDT
- In force
- 25 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Hickory County, MO, Polk County, MO
The radar
The Springfield radar (KSGF), 63 km from the middle of the area, began a volume at 17:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 12:50 PM CDT | HAIL 0.75 | 3 E Flemington, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 5.6 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3572 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 894 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
510
WUUS53 KSGF 151735
SVRSGF
MOC085-167-151800-
/O.NEW.KSGF.SV.W.0211.150715T1735Z-150715T1800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1235 PM CDT WED JUL 15 2015
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN HICKORY COUNTY IN CENTRAL MISSOURI...
NORTHERN POLK COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 100 PM CDT
* AT 1234 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
HUMANSVILLE...AND MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
FLEMINGTON AROUND 1240 PM CDT.
ELKTON AROUND 1250 PM CDT.
POLK...PITTSBURG...GOODSON AND NEMO AROUND 100 PM CDT.
THIS WARNING ALSO INCLUDES POMME DE TERRE LAKE AND POMME DE TERRE
STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3790 9318 3773 9319 3773 9318 3764 9318
3772 9361 3783 9357 3792 9351
TIME...MOT...LOC 1735Z 286DEG 18KT 3781 9353
HAIL...1.00IN
WIND...60MPH
$$
RUNNELS1 follow-up statement
821
WWUS53 KSGF 151753
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1253 PM CDT WED JUL 15 2015
MOC085-167-151800-
/O.CON.KSGF.SV.W.0211.000000T0000Z-150715T1800Z/
HICKORY MO-POLK MO-
1253 PM CDT WED JUL 15 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
POLK AND SOUTH CENTRAL HICKORY COUNTIES UNTIL 100 PM CDT...
AT 1252 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES EAST OF
HUMANSVILLE...AND MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ELKTON...FLEMINGTON...GOODSON...PITTSBURG AND POLK.
THIS WARNING ALSO INCLUDES POMME DE TERRE LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3785 9319 3773 9319 3772 9318 3764 9318
3774 9354 3781 9350 3788 9342
TIME...MOT...LOC 1753Z 286DEG 18KT 3778 9342
HAIL...1.00IN
WIND...60MPH
$$
RUNNELSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 12:19 PM CDT, 16 minutes earlier.
Area forecast discussion, Jul 15, 12:19 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1219 PM CDT Wed Jul 15 2015 ...18Z Aviation Update... .SHORT TERM...(Today and Tonight) Issued at 340 AM CDT WED JUL 15 2015 Another seasonably hot and muggy day is in store with again the potential for scattered convection. A weak boundary augmented by the convective complex on Tuesday stretched from northwest to southeast north central Kansas into far southwestern Missouri and will begin a slow retreat to the northeast today. Meanwhile a weak perturbation will track from western Kansas and around the northern periphery of the upper level ridge into northern Missouri this afternoon. The features will interact with strong destabilization at the surface to support the potential for convection across much of the area today. Meanwhile, an ongoing convective complex was pushing across north central Kansas early today and Corfidi vectors suggest it will take a southeastward turn later this morning and ride down the rich theta-e axis into southwestern Missouri. Mixed layer CAPE will approach 4500 J/KG today along and just west of the surface boundary across west central and southwestern Missouri where moisture pooling is expected. Deep layer shear will be 25 to 30 kts while Theta-E differentials near 40 Celsius. These factors will support vigorous updrafts and the potential for strong to severe storms with locally damaging winds the primary risk. If the convective complex remains intact then the potential for damaging winds will increase. High temperatures in the lower 90s coupled with surface dewpoints in the lower and middle 70s will again yield uncomfortable heat indicies with values from near 100 to around 105 degrees. The highest heat indicies will occur within an axis of moisture pooling just west of the boundary from west central Missouri into southeastern Kansas and southwestern Missouri. However the coverage and associated cloud cover could limit heating at least in localized areas. With the uncertainty of the coverage of convection including the evolution of the convective complex, I have held off on issuing a Heat Advisory at this time. A shorter fuse Heat Advisory may be issued late this morning based on convective trends. .LONG TERM...(Thursday through Tuesday) Issued at 340 AM CDT WED JUL 15 2015 Seasonably hot and humid weather is expected the remainder of the week and into weekend as the subtropical remains parked over the lower Mississippi River Valley. Will have to watch for the chance for isolated convection but widespread rainfall is not expected. The upper ridge will retrograde to the west early next week allowing a front to drop southward through the area on Monday. This will bring an increased coverage of showers and thunderstorms. && .AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon) Issued at 1216 PM CDT WED JUL 15 2015 No major aviation concerns expected for the next 24 hours, as most of the convection is expected to remain east of the terminals. A brief wind shift is possible this afternoon at SGF and JLN as an outflow boundary moves through; right now, potential for that boundary setting off a few thunderstorms is low, and while not zero, is too low for TAF inclusion at this time. Otherwise, winds will become southwesterly on Thursday, with some gusts expected from mid morning onward. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Foster LONG TERM...Foster AVIATION...Boxell
Hazardous weather outlook, Jul 15, 11:59 AM CDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1159 AM CDT WED JUL 15 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-161700- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1159 AM CDT WED JUL 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. LIMITED LIGHTNING RISK. ELEVATED TO LOCALLY SIGNIFICANT EXCESSIVE HEAT RISK. DISCUSSION... ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OUTLOOK AREA THIS AFTERNOON AND EVENING...GENERALLY TO THE EAST OF HIGHWAY 13. A FEW WIND GUSTS BETWEEN 50 AND 60 MPH...ALONG WITH HAIL TO THE SIZE OF NICKELS WILL BE POSSIBLE WITH THE STRONGEST STORMS. AFTERNOON HEAT INDEX VALUES WILL CLIMB TO BETWEEN 100 AND 105 DEGREES TODAY ACROSS FAR SOUTHWESTERN MISSOURI AND SOUTHEASTERN KANSAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A FEW STORMS MAY IMPACT PORTIONS OF CENTRAL MISSOURI THURSDAY AND THURSDAY NIGHT. A BETTER CHANCE OF STORMS WILL DEVELOP NEXT MONDAY. AFTERNOON HEAT INDEX VALUES WILL CLIMB INTO THE UPPER 90S TO AROUND 103 ON DAILY BASIS .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) BOXELL
In the hours before
Local storm report, Jul 15, 8:07 AM CDT, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SPRINGFIELD MO
807 AM CDT WED JUL 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM TSTM WND DMG 4 N REDFIELD 37.90N 94.88W
07/14/2015 BOURBON KS LAW ENFORCEMENT
TREES REPORTED DOWN ON COUNTY ROAD 125 BETWEEN REDFIELD
AND MAPLETON.
0938 AM TSTM WND DMG FORT SCOTT 37.84N 94.71W
07/14/2015 BOURBON KS LAW ENFORCEMENT
POWER LINES REPORTED DOWN IN TOWN.
0954 AM HAIL DEERFIELD 37.84N 94.51W
07/14/2015 E0.88 INCH VERNON MO PUBLIC
1049 AM TSTM WND DMG FAIR PLAY 37.63N 93.57W
07/14/2015 POLK MO BROADCAST MEDIA
ROOF DAMAGE TO A BARN. PICTURE RELAYED ON SOCIAL MEDIA
FROM LOCAL TV STATION.
1050 AM TSTM WND DMG 3 S UMBER VIEW HEIGHTS 37.58N 93.80W
07/14/2015 CEDAR MO PUBLIC
TWO INCH DIAMETER LIMBS DOWN.
1103 AM TSTM WND DMG 3 WNW PLEASANT HOPE 37.48N 93.32W
07/14/2015 POLK MO LAW ENFORCEMENT
TREE DAMAGE REPORTED NEAR THE INTERSECTIONS OF COUNTY
ROADS S170 AND E530.
1105 AM TSTM WND DMG BOLIVAR 37.61N 93.41W
07/14/2015 POLK MO EMERGENCY MNGR
POWER LINES AND 5 INCH DIAMETER LIMB DOWN ALONG BUFFALO
ROAD IN TOWN.
1110 AM TSTM WND GST 4 SSE BOLIVAR 37.56N 93.38W
07/14/2015 E60.00 MPH POLK MO PUBLIC
NICKLE HAIL ALSO REPORTED WITH THE WIND GUST.
1110 AM TSTM WND DMG WILLARD 37.31N 93.43W
07/14/2015 GREENE MO FIRE DEPT/RESCUE
TREE DOWN AT TEH INTERSECTION OF FARMER AND CHERRY
STREETS IN TOWN. TIME ESTIMATED FROM RADAR.
1125 AM TSTM WND DMG 1 S FAIR GROVE 37.37N 93.15W
07/14/2015 GREENE MO BROADCAST MEDIA
10 INCH DIAMETER TREE BRANCH SNAPPED 1 MILE SOUTH OF FAIR
GROVE ALONG HIGHWAY 125. TIME ESTIMATED BASED ON RADAR.
1131 AM TSTM WND GST 3 NW EBENEZER 37.38N 93.34W
07/14/2015 E60.00 MPH GREENE MO AMATEUR RADIO
A FEW TREES REPORTED DOWN NEAR FARM ROAD 34 AND HIGHWAY
13.
1131 AM HAIL 4 ENE MORRISVILLE 37.51N 93.36W
07/14/2015 E1.00 INCH POLK MO AMATEUR RADIO
1141 AM TSTM WND DMG ELKLAND 37.44N 93.03W
07/14/2015 WEBSTER MO NWS STORM SURVEY
OVER 100 TREES UPROOTED OR SNAPPED OFF. POWER POLES
SNAPPED HALFWAY UP. EXTENSIVE POWER LINES DOWN. DOZENS OF
TREES ON HOMES. SOME SHINGLE DAMAGE AND ROOF PEELINGS.
SEVERAL BARNS WERE COLLAPSED AND BLOWN AWAY IN SOME
INSTANCES.
1141 AM TSTM WND DMG 4 NNW MARSHFIELD 37.39N 92.95W
07/14/2015 WEBSTER MO EMERGENCY MNGR
TREE LIMBS DOWN AND A LARGE METAL SWING SET BLOWN OVER.
1141 AM TSTM WND DMG MARSHFIELD 37.34N 92.91W
07/14/2015 WEBSTER MO PUBLIC
NORTH PITTS ST HAD TREE UPROOTED. ELECTRIC OUT ALONG WITH
STOP LIGHTS. ALSO TREES DOWN ON WASHINGTON STREET.
1143 AM TSTM WND GST FAIR GROVE 37.38N 93.15W
07/14/2015 E60.00 MPH GREENE MO LAW ENFORCEMENT
ROAD SIGNS AND TREES DOWN.
1145 AM TSTM WND DMG MARSHFIELD 37.34N 92.91W
07/14/2015 WEBSTER MO PUBLIC
LIMBS TO 6 INCHES IN DIAMETER DOWN ON BANNING STREET IN
TOWN.
1151 AM TSTM WND DMG NIANGUA 37.39N 92.83W
07/14/2015 WEBSTER MO NWS STORM SURVEY
SIGNIFICANT TREE DAMAGE WITH SEVERAL ROADS BLOCKED.
1151 AM TSTM WND DMG NIANGUA 37.39N 92.83W
07/14/2015 WEBSTER MO EMERGENCY MNGR
NUMEROUS LARGE TREES DOWN. TIME BASED ON RADAR ESTIMATE.
1151 AM TSTM WND DMG 2 NNE MARSHFIELD 37.37N 92.89W
07/14/2015 WEBSTER MO NWS STORM SURVEY
TRAILER PARK ON PLANK SCHOOL ROAD HAD SOME MOBILE HOMES
THAT SLID OFF OF THEIR PIERS.
1158 AM TSTM WND DMG WILLARD 37.31N 93.43W
07/14/2015 GREENE MO FIRE DEPT/RESCUE
SMALL 1 INCH LIMBS DOWN FROM HWY 123 TO FR 42 AND FROM FR
91 TO FR 79 IN NORTHERN GREENE COUNTY. TIME ESTIMATED
BASED ON RADAR.
1200 PM HAIL WILLARD 37.31N 93.43W
07/14/2015 E0.88 INCH GREENE MO LAW ENFORCEMENT
1200 PM TSTM WND DMG 2 S FAIR GROVE 37.35N 93.15W
07/14/2015 GREENE MO BROADCAST MEDIA
LARGE 8 INCH DIAMETERR LIMB DOWN ON HIGHWAY 125.
1215 PM TSTM WND DMG 4 NW NIANGUA 37.42N 92.88W
07/14/2015 WEBSTER MO LAW ENFORCEMENT
MSHP REPORTS PART OF A ROOF BLOWN INTO TRAFFIC NEAR THE
107 MILE MARKER ON I-44. TRAFFIC BLOCKED.
1215 PM TSTM WND DMG 9 E HARTVILLE 37.25N 92.35W
07/14/2015 WRIGHT MO PUBLIC
DAMAGE TO A BARN. LARGE LIMBS DOWN.
1231 PM TSTM WND GST MOUNTAIN GROVE 37.13N 92.26W
07/14/2015 E0.00 MPH WRIGHT MO LAW ENFORCEMENT
HEAVY WIND WITH SOME TREES DOWN ON EAST STATE STREET.
TREE WAS 2 FEET AT THE BASE AND 40 FEET TALL.
1242 PM TSTM WND GST CABOOL 37.12N 92.10W
07/14/2015 M58.00 MPH TEXAS MO BROADCAST MEDIA
1245 PM HAIL DRURY 36.93N 92.32W
07/14/2015 M0.25 INCH DOUGLAS MO EMERGENCY MNGR
ESTIMATED 40MPH WINDS WITH HEAVY RAIN.
1258 PM TSTM WND DMG 1 N WILLOW SPRINGS 37.01N 91.97W
07/14/2015 HOWELL MO EMERGENCY MNGR
TREES DOWN ACROSS ROAD ON OLD ROLLA ROAD.
0108 PM TSTM WND DMG 3 NNE WHITE CHURCH 36.89N 91.77W
07/14/2015 HOWELL MO EMERGENCY MNGR
TREES AND LIMBS DOWN UP TO EIGHT INCHES IN DIAMETER.
0122 PM HAIL 2 SE WEST PLAINS 36.71N 91.83W
07/14/2015 E0.50 INCH HOWELL MO EMERGENCY MNGR
REPORTED NEAR S63 AND ZZ. ESTIMATED TIME BASED ON RADAR.
0140 PM TSTM WND DMG ALTON 36.69N 91.40W
07/14/2015 OREGON MO LAW ENFORCEMENT
REPORT OF POWERLINES AND TREES DOWN. MOST MAIN ROADS ARE
BLOCKED BY TREES OR POWERLINES. ALSO RECEIVED TWITTER
PUBLIC REPORT OF AN ESTIMATED 60-70 MPH WIND.
&&
BURCHFIELDThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 1:02 PM CDT | Severe Thunderstorm Warning | SGF | Polk | 43 min |
| Jul 15, 1:33 PM CDT | Severe Thunderstorm Warning | SGF | Polk | 42 min |
| Jul 15, 2:10 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Greene, Polk | 65 min |
| Jul 15, 2:56 PM CDT | Severe Thunderstorm Warning | SGF | Douglas | 55 min |
| Jul 15, 3:01 PM CDT | Severe Thunderstorm Warning | SGF | Webster | 56 min |
| Jul 15, 3:03 PM CDT | Special Weather Statement | SGF | Taney | 27 min |
| Jul 15, 5:41 PM CDT | Special Weather Statement | SGF | St. Clair | 19 min |
| Jul 15, 5:58 PM CDT | Special Weather Statement | SGF | St. Clair | 32 min |
| Jul 15, 6:02 PM CDT | Severe Thunderstorm Warning | SGF | Benton, St. Clair | 43 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.